What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 29, 5:34 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 29, 5:34 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
634 PM CDT Thu Aug 29 2019
.Discussion...
Issued at 332 PM CDT THU AUG 29 2019
Primary forecast focus is on heavy rainfall and thunderstorms
tonight.
A small cluster of thunderstorms has persisted through the morning
into the afternoon, starting in Iowa and continuing into central
Missouri. A few of these storms have been strong to severe,
anchoring along an outflow boundary/cold pool and developing
supercellular characteristics. Will need to continue to watch these
isolated storms as the environment is conducive to supporting stout
updrafts with 0-6km shear of 35 kts and a high CAPE environment,
excess of 2000 J/Kg.
Tonight, storms will develop along the front currently pushing into
southern Iowa. Storms will build southward across northern Missouri
and into west central Missouri through Midnight. Not to re-hash the
previous discussions, but conditions are ripe for locally heavy
rainfall, especially across western Missouri and eastern Kansas.
Storms will reside within a high CAPE environment and deep layer
shear supportive of a linear convection. Short-range guidance has
also continued to hint at an MCS developing over northern Kansas and
sliding eastward along the surface trough, as the upstream 500mb
short wave trough begins to surge southeast through the early
morning hours.
Flash flooding is going to end up being the primary concern as the
surface boundary slows and heavy rainfall increases through
daybreak, Friday. In response, a Flash Flood Watch is in effect for
portions of western Missouri and eastern Kansas, including the KC
Metro from 10 PM through Friday at 1 PM. Wind will also be a concern
with the line of storms as it initially develops and moves across
northern Missouri.
With the front stalling just north of the Ozark Plateau through the
afternoon, Friday, it will remain a focus for showers and
thunderstorms, especially as the 500mb short wave crosses the region
into the evening. Into Saturday, the upper trough will lift to the
east, lifting the surface front, and rain back to the north. As High
pressure builds back in, conditions should dry out and improve
through Sunday and to start the work week.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 634 PM CDT THU AUG 29 2019
TAFs should start out quiet, but a line of storms is expected to
develop across northern MO around sunset and then make its way
south, reaching the MO River around 04Z. The main part of the
line should move past the MO River by 09Z, leaving trailing
showers behind it through late morning. The cold front will slowly
move south as well, eventually shifting winds to the east in the
early morning hours. Rain chances should decrease across the area
through Friday afternoon, but MVFR ceilings will remain
along/behind the front through about the end of the TAF period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from 10 PM CDT this evening through Friday
afternoon for KSZ025-057-060-103>105.
MO...Flash Flood Watch from 10 PM CDT this evening through Friday
afternoon for MOZ028-029-037-043-053.
&&
Discussion...Kurtz
Aviation...AtkinsHazardous weather outlook, Aug 29, 4:14 AM CST, 17 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
514 AM CDT Thu Aug 29 2019
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
514 AM CDT Thu Aug 29 2019
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Strong to severe thunderstorms are expected this evening and
overnight, mainly across far northern Missouri. Strong winds up to 60
mph are expected across that area, with winds up to 50 mph expected
down toward the I-70 corridor. Heavy rain may contribute to some
flash floodind across northeast Kansas and western Missouri.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Another chance for heavy rain will be possible on Saturday and
Saturday night. Flooding will be the primary concerns with the
Saturday activity.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Aug 29, 8:30 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
930 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND GST HELENA 39.91N 94.65W
08/29/2019 E60 MPH ANDREW MO TRAINED SPOTTER
&&
32Special weather statement, Aug 29, 8:44 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
944 PM CDT Thu Aug 29 2019
MOZ005-006-300330-
Mercer MO-Harrison MO-
944 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER AND EAST
CENTRAL HARRISON COUNTIES UNTIL 1030 PM CDT...
At 944 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cainsville, or 16 miles northeast of Bethany, moving southeast at 20
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Princeton, Cainsville, Mount Moriah, Mill Grove and Modena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Missouri.
LAT...LON 4043 9346 4030 9347 4026 9354 4026 9367
4035 9385 4046 9382
TIME...MOT...LOC 0244Z 292DEG 16KT 4039 9376
LeightonLocal storm report, Aug 29, 9:02 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1002 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST SAINT JOSEPH AIRPORT 39.77N 94.91W
08/29/2019 M63 MPH BUCHANAN MO ASOS
&&
32Local storm report, Aug 29, 9:08 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG SAVANNAH 39.94N 94.83W
08/29/2019 ANDREW MO EMERGENCY MNGR
REPORTS OF A ROOF COLLAPSE ONTO A BUILDING.
FIRE DEPARTMENT TONED OUT FOR EXTRICATION.
&&
32Local storm report, Aug 29, 9:15 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 1 NNW GUILFORD 40.18N 94.74W
08/29/2019 NODAWAY MO LAW ENFORCEMENT
4 TO 5 INCHES OF RUNNING WATER OVER THE
ROADWAY. LAW ENFORCEMENT ENROUTE TO
INVESTIGATE.
&&
32Special weather statement, Aug 29, 9:29 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1029 PM CDT Thu Aug 29 2019
KSZ025-102-MOZ011-012-020-300415-
Doniphan KS-Atchison KS-Buchanan MO-Holt MO-Andrew MO-
1029 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTH CENTRAL
ATCHISON...CENTRAL BUCHANAN...SOUTHEASTERN HOLT AND SOUTHWESTERN
ANDREW COUNTIES UNTIL 1115 PM CDT...
At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm over
Highland, moving south at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
St. Joseph, Savannah, Wathena, Elwood, Highland, Troy, Country Club
Villa, Country Club, Amazonia, Denton, Severance, Huron, Leona, St.
Joseph Airport, Bendena, Iowa Point and Fanning.
This includes the following highways...
Interstate 29 between mile markers 49 and 61.
Interstate 229 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 3966 9545 3965 9534 3994 9534 3993 9480
3965 9479 3964 9545
TIME...MOT...LOC 0329Z 358DEG 16KT 3984 9523
Leighton